Alert archive / Kentucky / River Flood Warnings in 2014

River Flood Warning 1, NWS Charleston, WV

February 5, 2014Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this river flood warning at Feb 5, 2014, 9:38 AM EST for Carter County, Greenup County, Kentucky. It took effect at Feb 5, 2014, 11:43 AM EST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2014, 9:38 AM EST (14:38 UTC)
In effect from
Feb 5, 2014, 11:43 AM EST
Expired
Feb 5, 2014, 11:59 PM EST
In force
12 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sandy River at Grayson (GYNK2). The gauge peaked at 22.36 ft at Feb 5, 2014, 3:00 PM EST.

actionminormoderate15202502/0502/0602/07
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03216500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WGUS41 KRLX 051438
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
938 AM EST WED FEB 5 2014

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... LITTLE SANDY RIVER...


AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

THE HEAVIEST RAIN HAS ENDED, BUT THE RUNOFF WILL CONTINUE TO 
FLOW INTO THE LITTLE SANDY RIVER.  THIS WILL CAUSE THE LITTLE
SANDY RIVER AT GRAYSON TO EXCEED FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.

THE NEXT STATEMENT WILL BE ISSUED AROUND 2 PM 
OR SOONER IF CONDITIONS CHANGE.


&&

KYC043-089-060057-
/O.NEW.KRLX.FL.W.0001.140205T1800Z-140206T0057Z/
/GYNK2.1.ER.140205T1800Z.140205T1800Z.140205T1857Z.NO/
938 AM EST WED FEB 5 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SANDY RIVER AT GRAYSON.
* FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 20.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 21.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT STAGES NEAR 21.0 FEET...MOSTLY FARMLAND, A FEW OUT BUILDINGS, AND LOW SPOTS 
  ON ROADS ALONG RIVER IN THE VICINITY OF GRAYSON, START TO FLOOD.
* A CREST NEAR 21.3 FEET COMPARES TO A PREVIOUS CREST OF 19.4 FEET ON JANUARY 23 
  2006.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
4 follow-up statements
965 
WGUS81 KRLX 051654
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1154 AM EST WED FEB 5 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY
   RIVER AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

RAIN OF 1.5 TO 2 INCHES FELL OVERNIGHT LAST NIGHT. THE HEAVY RAIN ENDED
BY DAWN THIS MORNING.  COLDER AIR IS NOW ARRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-052254-
/O.EXT.KRLX.FL.W.0001.140205T1643Z-140206T0129Z/
/GYNK2.1.ER.140205T1423Z.140205T1800Z.140205T1929Z.NO/
1154 AM EST WED FEB 5 2014

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING
   CONTINUES FOR THE LITTLE SANDY RIVER AT GRAYSON.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 21.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL RISE SLOWLY AND CREST JUST OVER 22 FEET DURING
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON
  OR THIS EVENING.  FURTHER DOWN THE RIVER IN GREENUP COUNTY THE
  CREST WILL BE LATER TONIGHT.
* AT STAGES NEAR 22 FEET...AFFECTS THE BUILDINGS NEXT TO RIVER GAGE. ALSO,
  WATER STARTS TO FLOW ONTO ROUTE 773 AND IN THE DIXIE PARK AREA JUST
  PAST THE I-64 BRIDGE.
* A CREST AROUND 22 FEET COMPARES TO A PREVIOUS HIGHER CREST OF 23.5 FEET
  ON APRIL 12 2011.

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300

$$
746 
WGUS81 KRLX 052038
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
338 PM EST WED FEB 5 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY 
   RIVER.AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

THE LITTLE SANDY IS IN CREST AND WILL START A SLOW FALL THROUGH 
THIS EVENING.  COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA 
OVERNIGHT SLOWING ANY RUNOFF THAT IS LEFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.

THE NEXT STATEMENT WILL BE ISSUED AROUND 9 PM
OR SOONER IF CONDITIONS CHANGE.


&&

KYC043-089-060238-
/O.EXT.KRLX.FL.W.0001.000000T0000Z-140206T0605Z/
/GYNK2.1.ER.000000T0000Z.140205T2105Z.140206T0005Z.NO/
338 PM EST WED FEB 5 2014

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES 
   FOR THE LITTLE SANDY RIVER AT GRAYSON.
* AT  3:00 PM WEDNESDAY THE STAGE WAS 22.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS IN CREST AND WILL START A SLOW FALL
  THROUGH THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD 
  STAGE THIS EVENING.
* AT STAGES NEAR 22.0 FEET...AFFECTS THE BUILDINGS NEXT TO RIVER GAGE. 
  ALSO, WATER STARTS TO FLOW ONTO ROUTE 773 AND IN THE DIXIE PARK AREA 
  JUST PAST I-64 BRIDGE.  STATE ROUTE 1910 FLOODS.
* A CREST NEAR 22.4 FEET COMPARES TO A PREVIOUS CREST OF 23.5 FEET ON 
  APRIL 12 2011.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
959 
WGUS81 KRLX 060027
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
727 PM EST WED FEB 5 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

THE LITTLE SANDY IS IN CREST AND WILL START A SLOW FALL THROUGH 
THIS EVENING.  COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA 
OVERNIGHT SLOWING ANY RUNOFF THAT IS LEFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.


THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM]
OR SOONER IF CONDITIONS CHANGE.


&&

KYC043-089-060627-
/O.EXT.KRLX.FL.W.0001.000000T0000Z-140206T0712Z/
/GYNK2.1.ER.000000T0000Z.140205T2030Z.140206T0112Z.NO/
727 PM EST WED FEB 5 2014

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 22.14 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* AT STAGES NEAR 22.0 FEET...AFFECTS THE BUILDINGS NEXT TO RIVER GAGE. ALSO, 
  WATER STARTS TO FLOW ONTO ROUTE 773 AND IN THE DIXIE PARK AREA JUST PAST I-64 
  BRIDGE. STATE ROUTE 1910 FLOODS.
* A CREST NEAR 17.9 FEET COMPARES TO A PREVIOUS CREST OF 23.5 FEET ON APRIL 12 
  2011.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
357 
WGUS81 KRLX 060459
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1159 PM EST WED FEB 5 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
 AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.

&&

KYC043-089-060529-
/O.CAN.KRLX.FL.W.0001.000000T0000Z-140206T0712Z/
/GYNK2.1.ER.000000T0000Z.140205T2030Z.140206T0331Z.NO/
1159 PM EST WED FEB 5 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 20.8 FEET. 
* IT FELL BELOW FLOOD STAGE AT 11 PM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16 FEET BY FRIDAY MORNING.
* A CREST NEAR 22.3 FEET COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON JANUARY 26
  1978.

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 5, 9:14 AM EST, 24 minutes earlier.

Area forecast discussion, Feb 5, 9:14 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
914 AM EST WED FEB 5 2014

.SYNOPSIS...
FAST MOVING LOW PRESSURE SYSTEM WITH MULTIPLE PRECIPITATION TYPES
TONIGHT EXITING WEDNESDAY MORNING. HIGH PRESSURE FOR THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
915 AM UPDATE...TWEAKED THE HOURLY TEMPERATURE GRIDS...AND
INCREASED SKY COVER TO OVERCAST AS FEEL WILL HAVE PLENTY OF LOW
LEVEL MOISTURE HANGING AROUND BENEATH LOW LEVEL INVERSION TODAY.
COLD FRONT JUST TO THE EAST OF CHARLESTON THIS MORNING. WINTER
WEATHER HEADLINES WILL EXPIRE AT 10 AM THIS MORNING.

PREVIOUS DISCUSSION...
WIDE SWATH OF PRECIPITATION NOW SWALLOWING THE BULK OF THE CWA
WITH MODERATE RAINFALL SOUTH OF THE OHIO RIVER AND CONTINUING WITH
THE FREEZING RAIN AND SLEET IN SOUTHEAST OHIO AND NORTH CENTRAL
WEST VIRGINIA ALONG THE PBZ BORDER. TEMPERATURES ARE SLOWLY TRYING
TO TICK UPWARDS WITH HTS CHECKING IN AT 33F NOW AND CRW UP TO 34F.
UNI IS ALSO WORKING ITS WAY UPWARDS AND IS NOT AT THE 32F MARK.
NORTHEAST MOUNTAINS ARE STILL STRUGGLING IN THE SOUTHEASTERLY
UPSLOPE FLOW AND HAVE UPPER 20S REPORTED AT BOTH SNOWSHOE AND
MARLINTON AT THEIR UNOFFICIAL SITES. THESE SOUTHEAST WINDS IN THE
MOUNTAINS HAVE BEEN HITTING 30-35KTS.

SURFACE LOW NOW PUSHING TOWARDS NORTHEAST KENTUCKY...AND SHOULD PUSH
ALONG THE OHIO RIVER INTO WESTERN PENNSYLVANIA LATER TODAY. BACK
EDGE OF THE FRONT IS NOW CUTTING INTO EASTERN KENTUCKY. ONCE THE
SURFACE LOW PASSES...THE COLD FRONT WILL QUICKLY SWING THROUGH THE
AREA...TAKING THE BULK OF THE PRECIPITATION CHANCES WITH
IT...DROPPING TEMPERATURES AND DEWPOINTS...AND KICKING UP THE WINDS
THAT WILL VEER FROM WEST SOUTHWEST UPON PASSAGE TO THE WEST
NORTHWEST TONIGHT.

LOOKING AT THE STREAMLINES IN THE LOW LEVELS...WILL GET A SHORT
PERIOD OF UPSLOPE AFTER 18Z WHEN THE AFOREMENTIONED WINDS COME
AROUND TO THE NORTHWEST. HUMIDITIES IN THE 1000MB TO 850MB WILL
REMAIN SATURATED ACROSS THE NORTH...AND RE-SATURATE ACROSS THE
SOUTHERN MOUNTAINS BEFORE 00Z THURSDAY. THIS THANKS IN PART TO LAKE
MICHIGAN...WHICH DOES HAVE SOME OPEN WATER IN THE CENTER OF THE
LAKE...AND IS NOT COMPLETELY FROZEN. SHOULD BE ABLE TO TAP INTO
ENOUGH CRYSTAL GROWTH TO GET AN INCH OR TWO OF SNOW TONIGHT BEFORE
POPS ALL BUT END AT 12Z THURSDAY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
MODELS HAVE BEEN BACKING OFF ON THE INTENSITY OF THE WEEKEND SYSTEM
AFFECTING THE OHIO VALLEY. IN THE WEST TO NORTHWEST FLOW ALOFT...THE
TREND IS FOR THE MODELS TO HAVE A SERIES OF WEAKER UPPER
DISTURBANCES RATHER THAN ONE CONSOLIDATED WEEKEND SYSTEM. THIS TREND
THEN HAS THE BAROCLINIC ZONE LOCKED IN ALONG THE SOUTHEAST COAST
WITH A SERIES OF SURFACE LOW ASSOCIATED WITH THE UPPER DISTURBANCES
RUNNING ALONG THE FRONT AND OFF THE MID ATLANTIC COST. EVEN THOUGH
WE SEE NO DIRECT EFFECTS FROM THESE LOWS...WE DO SEE A WEAK COLD
FRONTS COMING ACROSS THE OHIO VALLEY WITH THESE DISTURBANCES...WITH
THE OPPORTUNITY FOR SOME LIGHT WINTRY PRECIPITATION FRIDAY NIGHT
THROUGH THE WEEKEND. DIFFICULTY IN THE EXACT TIMING AND STRENGTH OF
THESE DISTURBANCES RESULTS IN A GENERAL CHANCE OF PRECIP FRIDAY
NIGHT THROUGH THE WEEKEND. IT WILL BE COLD ENOUGH FOR MOSTLY WINTRY
PRECIPITATION...BUT ON THE LIGHT SIDE...WITH TEMPERATURES BELOW
NORMAL.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
WINTER CONTINUES EARLY NEXT WEEK WITH A CHANCE OF WINTRY
PRECIPITATION AND TEMPERATURES BELOW NORMAL.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
BRIEF VFR BREAK OVER HTS MAY REACH A COUPLE OTHER TERMINALS IN A
DRY SLOT THIS MORNING...BUT THIS WILL LAST AN HOUR OR TWO AT MOST
AND THE REMAINDER OF WEDNESDAY WILL BE DOMINATED BY IFR/MVFR
CONDITIONS.

PRECIPITATION RAPIDLY DECAYING ACROSS THE AREA. WILL SEE SPORADIC
PRECIPITATION THROUGH THE TAF PERIOD...BUT POPS ARE TOO LOW FOR
PREVAILING CONDITIONS. THAT BEING SAID...WITH THE WINDS TURNING
FROM THE SOUTH TO THE WEST NORTHWEST BY 00Z THURSDAY...COLD AIR
FILTERING IN WITH LOW LEVEL SATURATION WILL BRING SOME FLYING
FLAKES AT TIMES. BEST CHANCES ARE IN THE MOUNTAINS. MAY NEED SOME
TEMPOS LATER FOR BRIEF REDUCTIONS IN -SHSN.

PASSAGE OF THE COLD FRONT WILL KEEP THE CEILINGS LOW IN THE COLD
ADVECTION. IFR WILL BE COMMON...BUT LAMP TRIED TO KEEP CKB AND EKN
MVFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: DRY SLOT THIS MORNING COULD HAVE VFR LONGER
THAN EXPECTED. CEILINGS WILL HOVER THE IFR/MVFR THRESHOLD TODAY.
MAY NEED TEMPOS FOR -SHSN LATER TODAY OVER THE LOWLANDS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EST 1HRLY       09   10   11   12   13   14   15   16   17   18   19   20
CRW CONSISTENCY  H    H    H    M    H    L    L    L    L    L    L    L
HTS CONSISTENCY  M    H    H    L    L    L    L    L    L    L    L    L
BKW CONSISTENCY  M    M    L    H    H    H    L    L    L    L    L    L
EKN CONSISTENCY  H    H    H    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  M    H    H    L    L    L    L    L    L    L    L    L
CKB CONSISTENCY  H    H    M    L    L    L    L    L    L    L    L    L

AFTER 12Z THURSDAY...
IFR POSSIBLE WEDNESDAY NIGHT IN SNOW...PARTICULARLY ACROSS THE
HIGHER TERRAIN.

&&

.EQUIPMENT...
PKB ASOS HAS BEEN EXPERIENCING MALFUNCTIONS...RESULTING IN SOME
MISSING OR INCOMPLETE OBSERVATIONS. TECHNICIANS ARE AWARE OF THE
PROBLEM AND PARTS ARE BEING ACQUIRED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     WVZ009>011.
OH...WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR OHZ066-
     067-075-076-083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...SL/26
SHORT TERM...JMV
LONG TERM...KTB
AVIATION...26

EQUIPMENT...
Hazardous weather outlook, Feb 5, 6:18 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
618 AM EST WED FEB 5 2014

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>020-024>040-046-047-
061130-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
618 AM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ009>011-061130-
WOOD-PLEASANTS-TYLER-
618 AM EST WED FEB 5 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-061130-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
618 AM EST WED FEB 5 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

In the hours before

Local storm report, Feb 5, 9:20 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
920 AM EST WED FEB 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     SNOW             2 NNW SOMERSET          39.83N 82.31W
02/05/2014  M6.0 INCH        PERRY              OH   TRAINED SPOTTER

            ALSO ABOUT 0.25" CRUST OF ICE ON TOP OF
            SNOW.

&&

NWS CHARLESTON WV
IRIS SYSTEM
Local storm report, Feb 5, 9:24 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EST WED FEB 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FREEZING RAIN    HEMLOCK                 39.59N 82.16W
02/05/2014  E0.25 INCH       PERRY              OH   TRAINED SPOTTER

            ALSO 2-3" OF NEW SNOW/SLEET.

&&

NWS CHARLESTON WV
IRIS SYSTEM
Local storm report, Feb 5, 9:30 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
930 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     ICE STORM        MCARTHUR                39.25N  82.48W
02/05/2014                   VINTON             OH   TRAINED SPOTTER

            0.25 INCH OF ICE ACCRUAL ON SURFACES

&&

EVENT NUMBER RLX1400317

JM
Local storm report, Feb 5, 9:31 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 AM EST WED FEB 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     SNOW             8 NNW MALTA             39.76N 81.90W
02/05/2014  E4.0 INCH        MORGAN             OH   DEPT OF HIGHWAY

&&

NWS CHARLESTON WV
IRIS SYSTEM
Local storm report, Feb 5, 9:33 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 AM EST WED FEB 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     FREEZING RAIN    MCCONNELSVILLE          39.65N 81.85W
02/05/2014  E0.25 INCH       MORGAN             OH   DEPT OF HIGHWAY

            ALSO ABOUT 2" NEW SNOW AFTER MIDNIGHT.

&&

NWS CHARLESTON WV
IRIS SYSTEM
Local storm report, Feb 5, 9:38 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
938 AM EST WED FEB 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     FREEZING RAIN    2 NNE CHESTERHILL       39.52N 81.85W
02/05/2014  E0.25 INCH       MORGAN             OH   TRAINED SPOTTER

            NO NEW SNOW.

&&

NWS CHARLESTON WV
IRIS SYSTEM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 8:14 AM ESTAreal Flood WarningRLXCarter, Greenup4 hr
Feb 5, 10:57 AM ESTSpecial Weather StatementRLXBoyd, Lawrence4 hr

Nearby

River Flood Warnings in Kentucky, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.